News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Nephrology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Nephrology Answers List

Forum Name: Nephrology Symptoms

Question: rta/fanconis and hypokalemia


 bpangel3 - Sun Nov 13, 2005 10:13 pm

Hi,
I'm 23 yr old female diagnosed with proximal rta (renal tubular acidosis), fanconis and severe chronic hypokalemia. the rta and fanconis is result of heavy metal poisoning. I have a history of frequent kidney stones and am on amiloride and slow k (8-16 mlqv) a day. I was on k-dur 20 mlqv x 12 a day but was unable to hold them down.

Lately, I have noticed my finger nails have been purple and my toe nails too. I am wondering if this may be related to anything renally. Also heavy palpitations and heaviness in my chest when I lay on my side. I currently self diagnosed a kidney infection, see my dr tuesday for antibiotics and have passed two stones in less then 2 weeks. Also, the current amount of potassium is not enough to keep my levels up, averaging between 2.5 to 3.0. Dietary potassium is not enough and I cannot take k-dur without vomitting and k-lor with vomitting due to the chloride. Any suggestions? In order to match the k-dur doseage I would require over half a bottle of slow k per day.

thank you :!:
 bpangel3 - Sun Nov 13, 2005 10:26 pm

I also forgot to ask, when I'm doing cardio exercises, my heart rate jumps into the 170's, 180's and sometimes higher, within a few minutes of starting. Is this somehow related? Could my repeated bouts of hypokalemia have caused permanent heart damage and should I be seen by a cardiologist to be sure? Is the exercise thing normal, even when accompanied by shortness of breath and chest pain. I have asthma as well.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here